ON STOCHASTIC DOMINANCE ANALYSIS OF DAY‐OF‐THE‐WEEK RETURN PATTERNS

John R. Wingender, James E. Groff

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

Studies show that significant differences exist among return distributions of days of the week. While these results are ubiquitous, their validity depends on the robustness of statistical procedures used. Virtually every day‐of‐the‐week study has used mean/variance analysis despite it being well documented that daily return distributions are nonnormal. This study uses stochastic dominance analysis, which is not distribution dependent, to test for a day‐of‐the‐week effect. Results indicate that the day‐of‐the‐week effect is robust and that previous findings are not artifacts deriving from violations of distributional assumptions.

Original languageEnglish (US)
Pages (from-to)51-55
Number of pages5
JournalJournal of Financial Research
Volume12
Issue number1
DOIs
StatePublished - 1989
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Accounting
  • Finance

Fingerprint Dive into the research topics of 'ON STOCHASTIC DOMINANCE ANALYSIS OF DAY‐OF‐THE‐WEEK RETURN PATTERNS'. Together they form a unique fingerprint.

  • Cite this